It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Menopause Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-07-2009, 10:10 AM   #1
Senior Member
(female)
 
Join Date: Jun 2008
Location: UK
Posts: 148
Crimson609 HB User
Unhappy Premarin side effects after tah bso help?

Hi,

I had a hysterectomy in sept 08 removal of both ovaries due to endometriosis. I've now been given premarin to take as I was really struggling with hot flushes. I'm now getting really depressed, having very tender breasts and wondered if any1 else had experienced these or other problems.
Thanks for reading
Scraggy

Last edited by Crimson609; 02-07-2009 at 10:11 AM.

 
Old 02-07-2009, 09:48 PM   #2
Senior Veteran
(female)
 
Join Date: Aug 2005
Posts: 509
I C Hot HB User
Re: Premarin side effects after tah bso help?

Hi scraggy, Are you just starting to take the Premarin or have you been taking it since the surgery? If you are just starting I would try and give it some time, I have had a hysterectomy also due to endo. and I take Premarin (though I have backed way off taking it) and it has helped with the hot flashes. If you have been taking it for a while you might talk with your Dr. about taking something else. The Premarin won't do much for depression though. Sorry, wish I could be more help.
Julie

 
Sponsors Lightbulb
   
Old 02-08-2009, 11:01 AM   #3
Member
(female)
 
Join Date: Jan 2009
Location: Virginia
Posts: 54
LisaH1960 HB User
Re: Premarin side effects after tah bso help?

Hi Scraggy,

Yes, I had VERY tender breasts when I took Premarin. I didnít really make the connection at first, as it was fairly mild, and I have had periodic breast tenderness my whole life. But it kept getting worse over time, and I realized that it had to be the hormones. It was so bad that I could barely stand to shower sometimes.

Joint pain was another terrible side effect for me, especially in my knees and hips, after a while they were aching all the time, regardless of whether I was sitting or standing. Cold weather seemed to aggravate this even more. I also had serious edema in my lower legs.

I had been suffering from emotional issues for several months before I started Premarin, especially irritability, angry outbursts and tearfulness, so I didnít really attribute that to the hormones, but looking back, I did feel a lot ďdarkerĒ and more hopeless during the four months that I was taking it, especially toward the end.

But it was the breast pain that finally made me decide to quit. I read an article in December that said that HRT doubles breast cancer risk, and I had been in such agony that I was afraid that something was going on in there that would come back to bite me later.

Iíve been off the hormones for nearly 2 months now, and all of these symptoms are gone, except that I still have some swelling in my legs, and a few extra pounds that I picked up.

Quitting the hormones was no picnic, though. The hot flashes and night sweats were murderous! They say itís easier if you taper off, but I quit cold turkey. Fortunately, I found an herbal formula that has worked wonders with those symptoms, and it really seems to be helping with my emotional state as well. Iím feeling great physically, and my whole outlook on life is very positive, which is very refreshing, because a couple of months ago, I was convinced that all of the good days were behind me.

Not everyone seems to suffer these side effects, Iíve heard a lot of women say that Premarin has been great for them, and I probably would have gone back to the doctor to try another Rx had I not found an alternative. But at the moment I have no regrets. Iím glad that I quit when I did.


Lisa

 
Old 02-08-2009, 08:07 PM   #4
Senior Veteran
(female)
 
Join Date: Aug 2005
Posts: 509
I C Hot HB User
Re: Premarin side effects after tah bso help?

Lisa, I would love to know what natural supplement you are taking? I have tried so many but always worth trying another one.
Julie

 
Old 02-09-2009, 11:06 AM   #5
Member
(female)
 
Join Date: Jan 2009
Location: Virginia
Posts: 54
LisaH1960 HB User
Re: Premarin side effects after tah bso help?

Hi Julie!

It’s called Wisdom Menopause Formula. It’s a liquid, and I take one tablespoon in the morning. <removed>

Lisa

Last edited by mod-anon; 02-09-2009 at 11:22 AM. Reason: Please read and follow the posting rules

 
Old 02-09-2009, 06:19 PM   #6
Senior Veteran
(female)
 
Join Date: Aug 2005
Posts: 509
I C Hot HB User
Re: Premarin side effects after tah bso help?

Thank you Lisa, I do now remember you saying it on another thread. Glad you are feeling better taking it. I still am taking Premarin and am scared to quit taking it totally.
Julie

 
Old 02-09-2009, 06:54 PM   #7
Member
(female)
 
Join Date: Jan 2009
Location: Virginia
Posts: 54
LisaH1960 HB User
Re: Premarin side effects after tah bso help?

Canít say I blame you, Julie! We only get one go-round in this life, so we should live it with as much comfort, joy and peace of mind as possible. If you find something that works for you, stick with it. There seem to be so many women out there who havenít been able to find ANYTHING that helps, and that is so sad.

I never really gave much thought to menopause before it hit me personally. But the more I read and the more stories I hear, I am amazed at how complicated it all is. Different symptoms for different women, what works for some makes others sick, and even the doctors are left clueless.

Iím really surprised that menopause treatment hasnít evolved into its own specialized branch of medicine. Heaven knows that there would be no shortage of patients, and with all of the variables involved, it seems that you could study this one issue your whole life and still only be scratching the surface.

Take care!

Lisa

 
Old 02-22-2009, 04:27 AM   #8
Senior Member
(female)
 
Join Date: Jun 2008
Location: UK
Posts: 148
Crimson609 HB User
Re: Premarin side effects after tah bso help?

Thanks both of u for replying. My dr agreed to me having a fornight off the premarin and the depression has gone. I'm 2 go back and see her in a week so I'll see what she advises for me to take instead of premarin and let you both know.
Regards,
Scraggy

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Premarin side effects annie42 Menopause 0 02-22-2010 06:31 PM
Premarin Vaginal Cream Side Effects ! cvoor Menopause 1 06-09-2009 10:56 AM
stopping Premarin GeorgiaGirl404 Menopause 1 01-29-2008 07:25 AM
Premarin=Horse Urine??? ispyrebel Menopause 11 11-16-2006 07:31 PM
Premarin Vaginal Cream auntgertie Women's Health 0 11-24-2004 11:00 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Titchou (59), STLouisgal (27), WhistleDixie (21), missy222 (20), solofelix (17), jojopooh (17), irisrose (17), jwatt (10), georgina77 (9), noreaster88 (8)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (855), janewhite1 (823), Titchou (769), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (654), BlueSkies14 (610)



All times are GMT -7. The time now is 08:57 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!